Illinois, 2012Hail and Damaging Winds in Illinois, April 28 to 29, 2012
April 28 to 29, 2012 · NWS LSX · 36 events in 9 counties and zones
An area of low pressure moved east along Interstate 70 corridor with a warm front extending eastward across southern Illinois and a cold front trailing southwestward along I-44. Storms developed over central Missouri and tracked east into southern Illinois mainly along I-70 with numerous reports of large hail, with some hail stones up to softball size, as well as a few reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved east along Interstate 70 corridor with a warm front extending eastward across southern Illinois and a cold front trailing southwestward along I-44. Storms developed over central Missouri and tracked east into southern Illinois mainly along I-70 with numerous reports of large hail, with some hail stones up to softball size, as well as a few reports of wind damage. Some storms continued to produce hail into the early morning hours of April 29th before diminishing. Overall there were over 100,000 hail damage claims made in Illinois for a total of $665 million in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 28, 11:52 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 28, 11:52 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 PM CDT SAT APR 28 2012
.SHORT TERM...
ISSUED AT 344 AM CDT SAT APR 28 2012
(TODAY)
FOCUS FOR TODAY WILL BE TIMING AND LOCATION OF TSRA.
MDLS AGREE FAIRLY WELL IN THE OVERALL TRENDS...THO TIMING AND
PLACEMENT DIFFER SOMEWHAT. IN GENERAL...EXPECT TSRA TO DEVELOP LATE
THIS MORNING IN CNTL MO REGION ALONG/JUST AHEAD OF THE SFC CDFNT AS
H85 FLOW BECOMES MORE WLY ADVECTING MORE MOISTURE INTO THE REGION.
THIS AREA OF CONVECTION SHUD GRADUALLY PROPAGATE EWD AND S DURING
THE AFTERNOON HRS. COVERAGE REMAINS SOMEWHAT UNCERTAIN THRU THE DAY
GIVEN THE RATHER WEAK FORCING. BETTER FORCING BEGINS THIS AFTERNOON
AS H85 FLOW BECOMES MORE SLY WHICH SHUD INCREASE COVERAGE OF
TSRA...OR PERHAPS INITIATE CONVECTION IF TSRA HAVE NOT DEVELOPED
EARLIER. ANY TSRA THAT DEVELOP ALONG THE WRMFNT SHUD HAVE ENUF CAPE
AND STEEP LAPSE RATES TO POTENTIALLY BECOME SVR WITH HAIL AS THE
PRIMARY THREAT...BUT CAN NOT RULE OUT DAMAGING WIND POTENTIAL WHERE
SHEAR IS BETTER.
TEMPS FOR TODAY WILL BE ANOTHER TRICKY FORECAST. TEMPS IN THE WARM
SECTOR COULD REACH LOWER 80S THIS AFTERNOON IF TSRA DEVELOPMENT IS
DELAYED SOMEWHAT AND/OR COVERAGE IS LESS THAN ANTICIPATED. WITH SOME
BREAKS IN CLOUDS EXPECTED TODAY...HAVE TRENDED A LITTLE WARMER
FURTHER N THAN NORMALLY WUD HAVE...BUT THIS IS ALSO DUE TO SOME
UNCERTAINTY REGARDING TRACK OF THE SFC LOW. OVERALL...TRENDED TWD
THE COOLER GUIDANCE...BUT DID NOT GO BELOW COOLEST NUMBERS.
TILLY
&&
.LONG TERM...
ISSUED AT 344 AM CDT SAT APR 28 2012
(TONIGHT-MONDAY)
UNSETTLED LOOKS TO BE THE BEST DESCRIPTOR FOR THE UPCOMING WEATHER
OVER THE REGION...AS FRONTAL BOUNDARY AND NEARLY STATIONARY BELT OF
THE WESTERLIES TEAM UP FOR OCCASIONAL SHOWERS AND THUNDERSTORMS.
WITH SOME CONVECTIVE FEEDBACK ISSUES AND TOUGH TO TIME SHORTWAVES
THE PATTERN IS CERTAINLY A MESSY ONE. HOWEVER...THERE IS GENERAL
AGREEMENT IN THE SHORT RANGE SOLUTIONS THAT SURFACE FRONT THAT IS
FORECAST TO STALL OUT OVER S MO THIS AFTERNOON/EVENING WILL BEGIN A SLOW
NORTHWARD PUSH TONIGHT THROUGH SUNDAY NIGHT AS CUT-OFF LOW OVER N
PLAINS DRIFTS NORTH AND ALLOWS HEIGHTS TO INCREASE OVER THE MID
MISSISSIPPI VALLEY. WAA-INDUCED LIFT N OF THE FRONT...COMBINED WITH
SEVERAL SHORTWAVES TRACKING ACROSS THE REGION IN THE SW UPPER LEVEL
FLOW...SHOULD PRODUCE SUFFICIENT UVV WITH THE MODERATELY UNSTABLE
AIRMASS TO GENERATE SHOWERS AND THUNDERSTORMS...ESPECIALLY NORTH OF
THE FRONT.
BY MONDAY SURFACE FRONT SHOULD REMAIN DRAPED OVER THE MID
MISSISSIPPI VALLEY...ALTHOUGH MODELS DO NOT AGREE WITH THIS EXACT
PLACEMENT. NEVERTHELESS...IT WOULD APPEAR THAT THE SHOWER AND
THUNDERSTORM THREAT WILL REMAIN FAIRLY HIGH AS SHORTWAVE ENERGY
CONTINUES TO STREAM INTO AREA AND INTERACTD WITH MODERATELY UNSTABLE
AIRMASS.
TEMPERATURE FORECASTS OVER THE NEXT FEW DAYS AND NIGHTS WILL
CONTINUE TO BE A TOUGH CALL DUE TO THE STRONG
BAROCLINICITY...CLOUDS...AND RAIN THREAT. FOR SUNDAY...SINCE MOST
OF AREA WILL BE N OF SURFACE FRONT TRENDED COOL IN ALL SPOTS EXCEPT
THE FAR SOUTH. TEMPERATURES ON MONDAY SHOULD BE MILDER BUT STILL
DID NOT GO TOO WARM DUE TO UNCERTAINTY ON EXACT LOCATION OF
FRONT...GENERALLY SOME FORM OF THE LM70S.
(TUESDAY-FRIDAY)
SLOW NORTHWARD SHIFT IN THE MAIN BELT OF THE WESTERLIES WILL ALLOW
TEMPERATURES TO REBOUND ABOVE NORMAL....WITH HIGHS IN THE 80S COMMON
DURING THE LAST HALF OF THE WEEK. ENOUGH DYNAMICS AND INSTABILITY
SHOULD REMAIN OVER THE REGION FOR A PERSISTENT THREAT OF SHOWERS AND
THUNDERSTORMS IN MANY AREAS...ALTHOUGH MEDIUM RANGE MODEL BLEND DOES
SUGGEST A TEMPORARY LULL IN THE RAIN CHANCES OVER S SECTIONS OF THE
CWA AROUND MIDWEEK.
TRUETT
&&
.AVIATION...
ISSUED AT 1250 PM CDT SAT APR 28 2012
LOW PRESSURE CENTERED OVER CENTRAL MO...JUST EAST OF KCOU AND WILL
CONTINUE TO TRACK TO THE EAST. SO FRONTAL BOUNDARY EXPECTED TO
SINK JUST A BIT FURTHER TO THE SOUTH...WITH WINDS BECOMING
NORTHEAST TO EAST AT TAF SITES BY EARLY THIS EVENING. AS FOR
STORMS...SHORTWAVE SLIDING THROUGH REGION HAS BEGUN TO TRIGGER
SOME SHOWERS AND STORMS...SO KEPT VCTS MENTION AT KCOU/KUIN SINCE
THEY ARE ON BACKSIDE OF SYSTEM...WHILE METRO AREA REMAINS IN THE
WARM SECTOR. HAVE TEMPO MVFR CIGS/VSBY MENTION FROM 20Z TO 24Z AT
METRO TAFS AS ACTIVITY FIRES UP. STILL EXPECT STORMS TO DIMINISH
TOWARDS SUNSET AS WE LOSE HEATING OF THE DAY...WITH ANOTHER ROUND
POSSIBLE AFTER 06Z FOR CENTRAL MO...THEN TRACK EAST INTO METRO
AREA AFTER 14Z.
SPECIFICS FOR KSTL...LOW PRESSURE CENTERED OVER CENTRAL MO...JUST
EAST OF KCOU AND WILL CONTINUE TO TRACK TO THE EAST. SO FRONTAL
BOUNDARY EXPECTED TO SINK JUST A BIT FURTHER TO THE SOUTH...WITH
WINDS BECOMING EAST AT KSTL BY 00Z SUN. AS FOR STORMS...SHORTWAVE
SLIDING THROUGH REGION HAS BEGUN TO TRIGGER SOME SHOWERS AND
STORMS...SO WITH METRO AREA IN THE WARM SECTOR EXPECT STORMS TO
MOVE INTO KSTL AFTER 20Z. THEN STORMS TO DIMINISH TOWARDS SUNSET
AS WE LOSE HEATING OF THE DAY...WITH ANOTHER ROUND POSSIBLE AFTER
14Z SUNDAY...SO ADDED VCSH MENTION FOR NOW. WITH FRONTAL BOUNDARY
LINGERING NEARBY THROUGH THE PERIOD...COULD SEE CIGS DIP DOWN TO
IFR TOWARDS DAYBREAK...BUT CONFIDENCE IS LOW...SO JUST HAVE MVFR
CIGS MENTIONED FOR NOW.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Apr 28, 12:55 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
155 PM CDT SAT APR 28 2012
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
155 PM CDT SAT APR 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS TODAY PRIMARILY NEAR THE
INTERSTATES 44 AND 70 CORRIDORS...AND ACROSS THE ENTIRE AREA
TONIGHT.
A FEW SEVERE STORMS THROUGH EARLY THIS EVENING WILL BE LIKELY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH
THERE WILL BE AN ISOLATED TORNADO POSSIBILITY WITH THE MOST
INTENSE THUNDERSTORMS. FOR FURTHER INFORMATION ON CONVECTIVE
WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER
WATCH PRODUCTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE REGION FOR MUCH
OF THE NEW WEEK AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE
CENTRAL U.S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH EARLY THIS EVENING.
TES
In the hours before
Local storm report, Apr 28, 2:31 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BRIDGETON 38.77N 90.43W
04/28/2012 E1.25 INCH ST. LOUIS MO TRAINED SPOTTER
3 MILES WEST OF LAMBERT
&&
MILLERLocal storm report, Apr 28, 2:32 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL FLORISSANT 38.80N 90.32W
04/28/2012 E2.00 INCH ST. LOUIS MO TRAINED SPOTTER
NEAR INTERSECTION OF CHARBONIER AND SHACKELFORD
&&
MILLERLocal storm report, Apr 28, 2:35 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL FLORISSANT 38.80N 90.32W
04/28/2012 M1.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Apr 28, 2:36 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 N ST. CHARLES 38.82N 90.52W
04/28/2012 E1.50 INCH ST. CHARLES MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 28, 2:40 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL BLACK JACK 38.80N 90.26W
04/28/2012 E0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 28, 2:42 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT SAT APR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL FERGUSON 38.75N 90.30W
04/28/2012 E1.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
GOSSELINHail, Madison
- When
- April 28, 2:42 PM CST to 2:49 PM CST
- Where
- Madison County, 2.12 mi NNW of Madison to 1.32 mi WSW of Four Corners
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.707, -90.169
There were numerous reports of large hail across Granite City. The largest hail stones were tennis ball size.
Thunderstorm Wind, Madison
- When
- April 28, 2:47 PM CST
- Where
- Madison County, Granite City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -90.130
Hail, Madison
- When
- April 28, 2:55 PM CST to 2:57 PM CST
- Where
- Madison County, 0.93 mi W of State Park Place to 1.24 mi WNW of Lumaghi Hgts
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.651, -90.067
There were numerous reports of large hail across Collinsville. The largest hail stones were tennis ball size. Golfball size hail was reported at Cahokia Mounds State Park.
Hail, St. Clair
- When
- April 28, 3:01 PM CST to 3:05 PM CST
- Where
- St. Clair County, 0.52 mi SSE of French Vlg to 1.23 mi WSW of Carbon
- Measured
- 2.5 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.594, -90.015
There were numerous reports of large hail across Fairview Heights. The largest hail stones were tennis ball size reported near the intersection of I-64 and Bunkum Road. Also, numerous roofs sustained shingle damage and numerous cars sustained dents from the hail stones.
Hail, St. Clair
- When
- April 28, 3:05 PM CST to 3:15 PM CST
- Where
- St. Clair County, 0.81 mi SW of Carbon to 0.6 mi SE of (Blv)scott Afb Belle
- Measured
- 3.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 38.592, -89.940
There were numerous reports of large hail across O'Fallon. The largest hail stones were three and a half inches by two inch disc shaped stones. Baseball sized hail was reported at Scott Air Force Base.
Hail, St. Clair
- When
- April 28, 3:15 PM CST to 3:20 PM CST
- Where
- St. Clair County, 1.21 mi W of Lebanon to 0.15 mi NW of Lebanon
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.599, -89.822
There were numerous reports of large hail across Lebanon. The largest hail stones were baseball size. Numerous car windows and several windows on homes sustained damage.
Hail, St. Clair
- When
- April 28, 3:15 PM CST
- Where
- St. Clair County, 0.61 mi SSW of (Cps)east Stl Arpt C
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.563, -90.176
Thunderstorm Wind, St. Clair
- When
- April 28, 3:15 PM CST to 3:20 PM CST
- Where
- St. Clair County, 0.4 mi WNW of Glenview to 1.67 mi SSE of O Fallon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.583, -89.936
Thunderstorm winds blew down several signs along I-64. Also, a few large trees were snapped off on the southeast side of O'Fallon.
Thunderstorm Wind, St. Clair
- When
- April 28, 3:20 PM CST
- Where
- St. Clair County, 0.8 mi N of Shiloh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.562, -89.899
Thunderstorm winds blew down numerous large tree limbs.
Hail, St. Clair
- When
- April 28, 3:24 PM CST to 3:29 PM CST
- Where
- St. Clair County, 1.14 mi NNE of Ogles to 1.03 mi NE of Chenot Place
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.545, -90.063
There were numerous reports of large hail across Belleville and Swansea. The largest hail stones reported were three inches in diameter. There were numerous reports of damage to vehicles from the hail.
Hail, Clinton
- When
- April 28, 3:28 PM CST to 3:47 PM CST
- Where
- Clinton County, 0.89 mi N of New Baden to 0.88 mi S of New Baden
- Measured
- 2.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.543, -89.701
A swath of large hail was reported in the New Baden area. There were numerous reports of vehicles with their windows broken both in town and along Interstate 64 between mile markers 27 and 30. The largest hail stones were baseball size.
Hail, St. Clair
- When
- April 28, 3:28 PM CST
- Where
- St. Clair County, 0.79 mi SSE of Mascoutah
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.490, -89.793
Hail, Clinton
- When
- April 28, 3:38 PM CST
- Where
- Clinton County, 0.77 mi NW of Aviston
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.609, -89.608
Hail, St. Clair
- When
- April 28, 3:45 PM CST to 3:50 PM CST
- Where
- St. Clair County, 1 mi WSW of Mascoutah to 0.93 mi SE of Mascoutah
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.494, -89.817
Hail, Clinton
- When
- April 28, 3:50 PM CST
- Where
- Clinton County, 0.51 mi WNW of Germantown
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.554, -89.538
Hail, Clinton
- When
- April 28, 3:50 PM CST
- Where
- Clinton County, 0.76 mi SSW of Breese
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.610, -89.527
Hail, Washington
- When
- April 28, 4:20 PM CST
- Where
- Washington County, Okawville
- Measured
- 4.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.430, -89.550
Hail, Washington
- When
- April 28, 4:37 PM CST
- Where
- Washington County, 0.47 mi NW of Covington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.455, -89.436
Hail, Washington
- When
- April 28, 4:38 PM CST
- Where
- Washington County, 0.5 mi N of New Minden
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.437, -89.370
Hail, Washington
- When
- April 28, 4:55 PM CST
- Where
- Washington County, 0.25 mi WSW of Venedy Station
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.448, -89.624
Hail, Washington
- When
- April 28, 4:55 PM CST
- Where
- Washington County, 0.55 mi SSW of Hoyleton
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.443, -89.274
Hail, Washington
- When
- April 28, 5:07 PM CST
- Where
- Washington County, Okawville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.430, -89.550
Thunderstorm Wind, Fayette
- When
- April 28, 5:50 PM CST
- Where
- Fayette County, 1.15 mi SSW of St Elmo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 39.014, -88.858
Thunderstorm winds blew down several power lines and large tree limbs.
Hail, Fayette
- When
- April 28, 5:55 PM CST
- Where
- Fayette County, St Peter
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.870, -88.850
Hail, Marion
- When
- April 28, 6:00 PM CST
- Where
- Marion County, Kinmundy
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.770, -88.850
Hail, Fayette
- When
- April 28, 6:00 PM CST to 6:10 PM CST
- Where
- Fayette County, Farina
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.830, -88.770
Enough hail fell that it looked like it had snowed in Farina. Dense fog briefly developed due to the large amounts of hail.
Hail, Clinton
- When
- April 28, 6:05 PM CST
- Where
- Clinton County, 1.43 mi SSE of Damiansville
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.500, -89.612
Hail, Monroe
- When
- April 28, 7:45 PM CST
- Where
- Monroe County, Valmeyer
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.300, -90.320
Thunderstorm Wind, Monroe
- When
- April 28, 7:50 PM CST
- Where
- Monroe County, 0.56 mi SSW of Foster Pond
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.313, -90.224
Thunderstorm winds destroyed two garages in town and blew the roofs off of a couple of barns. Also, some homes sustained shingle damage and several trees were blown over.
Hail, Monroe
- When
- April 28, 8:01 PM CST
- Where
- Monroe County, 1.55 mi NNE of Burksville
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.289, -90.135
Hail, Monroe
- When
- April 28, 8:20 PM CST
- Where
- Monroe County, 3.86 mi S of Hecker
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.244, -89.999
Hail was covering the ground.
Hail, St. Clair
- When
- April 28, 8:30 PM CST
- Where
- St. Clair County, 0.48 mi WNW of Marissa to 0.59 mi SSW of Old Marissa
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.234, -89.757
Hail was covering the ground on the southside of Marissa.
Hail, Macoupin
- When
- April 28, 8:55 PM CST
- Where
- Macoupin County, 0.43 mi SE of Woodburn
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.046, -90.014
Hail, Montgomery
- When
- April 28, 9:25 PM CST
- Where
- Montgomery County, 2.35 mi ENE of Litchfield
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.198, -89.613
Hail, Clinton
- When
- April 29, 1:15 AM CST
- Where
- Clinton County, 0.7 mi NW of Aviston
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.608, -89.608
Hail, Madison
- When
- April 29, 1:30 AM CST
- Where
- Madison County, 0.66 mi SSW of Edwardsville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.811, -89.953
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, April 28 to 29, 20121 death · 100 injured · 3 in hail · 44 events
- Frost and Freeze in Vermont, April 28 to 30, 2012$1.1 million · 16 events
- Frost and Freeze in New York, April 28 to 30, 2012$500,000 · 6 events
- Hail and Damaging Winds in Texas, April 28 to 29, 20121 injured · $60,000 · 2.5 in hail · 36 events
- Hail and Damaging Wind in Oklahoma, April 28 to 29, 20121.75 in hail · 24 events
- Hail in Illinois, April 28, 20121.75 in hail · 14 events
- Hail and Damaging Winds in Indiana, April 28, 2012$5,000 · 2.75 in hail · 14 events
- Hail and Damaging Winds in Indiana, April 28, 2012$6,000 · 1.75 in hail · 12 events
- Hail in Kentucky, April 28, 20122 in hail · 12 events
- Avalanche in Colorado, April 28, 20121 injured · $250 · 1 event
- Tornado and Hail in Texas, April 28, 2012EF0 · 8 events
- Frost and Freeze in West Virginia, April 28, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372451, 372452, 373122, 373126, 373127, 373156, 373157, 373160, 373159, 373158, 373169, 373173, 373170, 373174, 373171, 373172, 373175, 373176, 373177, 373178, 373179, 373180, 377353, 377354, 377355, 377357, 377358, 377359, 377362, 377361, 377363, 377364, 377366, 377367, 377375, 377377.